-Abrupt cessation of this kind of medications may cause discontinuation symptoms such as
dizziness, sensory disturbance (e.g. paraesthesia), anxiety, sleep disturbances (including
intense dreams), agitation, tremor, nausea, sweating and confusion have been reported.
When you have completed your course of treatment it is therefore advised that the dose of
Citamood® is gradually reduced over a couple of weeks.
-Medical problems: Please tell your doctor if you have any medical problem. Especially if
you have a severe liver disease or diabetes, adjustment of the dose of medications for these
diseases or your dose of Citamood® may be warranted.
-Epilepsy or a history of seizures or fits: Seizures are a potential risk with all antidepressant medications. If you experience seizures or an increased frequency of seizures while
being treated with Citamood®, it is important to inform your doctor. The risk is further
increased if you also take other medicines where the leaflet contains a warning similar to
-Episodes of mania: Some patients with manic-depressive illness may enter into a manic
phase. This is characterized by profuse and rapidly changing ideas, exaggerated gaiety and
excessive physical activity. In such cases, it is important to contact your doctor.
-Hyponatraemia: Hyponatraemia, probably due to inappropriate antidiuretic hormone
secretion (SIADH), has been reported rarely with the use of SSRIs and generally resolves
on discontinuation of therapy. Caution should be exercised in patients at risk, such as the
elderly, or patients with cirrhosis, or if used in combination with other medications which
may cause hyponatraemia.
-Diabetes: In patients with diabetes, treatment with an SSRI may alter glycaemic control
(hypoglycaemia or hyperglycaemia). Insulin and/or oral hypoglycaemic dosage may need
to be adjusted.
-Subcutaneous bleeding: There have been reports that medicines like Citamood® may
cause an increased incidence of subcutaneous bleeding (shown as e.g. increased tendency
to develop bruises). The risk is increased if you have tendencies to develop bleedings, and
if you also take medicines known to affect the rate of clotting of the blood (like aspirin,
NSAIDs some anti psychotics or tricyclic antidepressants). The risk is also increased if you
take ticlopidine, dipyridamole or oral anticoagulants.
-Serotonin syndrome: Caution is advisable if Citamood® is used concomitantly with
medicinal products with serotonergic effects such as sumatriptan or other triptans, tramadol
and tryptophan. In rare cases, serotonin syndrome has been reported in patients using SSRIs
concomitantly with serotonergic medicinal products. A combination of symptoms, such as
agitation, tremor, myoclonus and hyperthermia may indicate the development of this
condition. If this occurs, treatment with the SSRI and the serotonergic medicinal product
should be discontinued immediately and symptomatic treatment initiated.
-Alcohol: Citamood® has not been shown to increase the effects of alcohol. Nevertheless, it is recommended not to drink alcohol during treatment with Citamood®.